New Mexico, 2006Flash Flood in New Mexico, July 28, 2006
July 28, 2006 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- $200,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 28, 2:00 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUL 28 2006
.DISCUSSION...ONCE AGAIN ANOTHER REALLY ACTIVE...BUT WELCOME...DAY
OF RAINFALL ACROSS THE STATE. THE UPR LVL LOW THAT WAS LOCATED OVER
THE NRN SECTIONS OF THE STATE HAS NOW MOVED INTO THE WEST CENTRAL
SECTIONS OF THE STATE. THIS IS PROVIDING SUFFICIENT LIFT TO
PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL SECTIONS OF
THE STATE. APPEARS THE BEST CHANCE FOR THE EVENING HOURS OF
SIGNIFICANT RAINS WILL BE ACROSS BETWEEN THE CONTINENTAL DIVIDE
AND THE CENTRAL MOUNTAINS. HAVE NOT ISSUED A FLASH FLOOD
WATCH...AS DO NOT FEEL THAT RAINS WILL BE WIDESPREAD ENOUGH...BUT
INSTEAD WILL DEAL WITH EACH EVENT WITH MORE LOCALIZED STATEMENTS
AND WARNINGS. ANOTHER ACTIVE DAY EXPECTED TOMORROW AS UPR LVL LOW
WILL BEGIN TO TRACK NORTHEAST ACROSS THE STATE. HAVE MENTIONED
HEAVY RAINFALL AGAIN IN THE ZONES TOMORROW AFTN AND EVNG.
FOR THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NEW MEXICO
WILL REMAIN IN A FAIRLY ACTIVE PATTERN...ESPECIALLY OVER THE
WESTERN HALF OF THE STATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 65 93 64 95 / 20 20 30 20
GALLUP.......................... 58 84 57 85 / 30 40 50 30
GRANTS.......................... 57 83 56 85 / 40 40 40 30
GLENWOOD........................ 61 88 59 91 / 50 40 40 30
CHAMA........................... 48 79 46 81 / 30 30 40 30
LOS ALAMOS...................... 53 84 56 87 / 40 40 40 20
RED RIVER....................... 44 73 43 75 / 30 30 30 20
TAOS............................ 50 83 50 85 / 40 30 30 20
SANTA FE........................ 54 83 57 87 / 40 40 40 20
SANTA FE AIRPORT................ 57 84 58 88 / 40 40 30 20
ESPANOLA........................ 55 85 55 89 / 40 30 30 20
ALBUQUERQUE HEIGHTS............. 65 85 66 89 / 50 40 30 20
ALBUQUERQUE VALLEY.............. 60 87 60 91 / 50 40 30 20
ALBUQUERQUE FOOTHILLS........... 63 83 64 88 / 50 40 30 20
ALBUQUERQUE WEST MESA........... 64 87 65 92 / 50 40 40 20
SOCORRO......................... 63 89 62 92 / 50 40 30 20
SANDIA PARK/CEDAR CREST......... 58 79 55 81 / 50 40 30 20
MORIARTY/ESTANCIA............... 55 85 57 88 / 50 40 30 20
CARRIZOZO....................... 60 88 59 90 / 60 40 20 20
RUIDOSO......................... 56 84 54 85 / 60 40 40 30
RATON........................... 53 85 55 89 / 20 20 10 10
LAS VEGAS....................... 52 82 56 85 / 40 30 20 20
ROY............................. 57 85 59 86 / 20 20 10 10
CLAYTON......................... 63 91 64 92 / 20 20 10 10
SANTA ROSA...................... 62 91 61 91 / 30 20 20 10
TUCUMCARI....................... 65 93 67 94 / 30 20 10 10
FORT SUMNER..................... 67 92 66 93 / 40 20 20 10
CLOVIS.......................... 67 93 67 93 / 30 20 20 10
PORTALES........................ 66 94 68 94 / 30 20 20 10
ROSWELL......................... 67 95 69 95 / 40 30 20 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
16
Hazardous weather outlook, Jul 28, 5:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 28 2006
NMZ001>021-026-291200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI JUL 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINS WHICH COULD LEAD
TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO
PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
HOWEVER...HEAVY THUNDERSTORM RAINS SUNDAY THROUGH TUESDAY MAY RESULT
IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 28, 2:09 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 NW ISLETA PUEBLO 34.90N 106.71W
07/27/2006 E0.88 INCH BERNALILLO NM NWS EMPLOYEE
&&
44Flash Flood, Socorro
- When
- July 28, 3:30 PM MST to 6:00 PM MST
- Where
- Socorro County, Polvadera
- Property damage
- $40,000
- Crop damage
- $200,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.007, -106.930 (the zone’s center; the record gives no point)
Heavy rains of 2 to 3 inches in an hour overwhelmed small arroyos and irrigation channels in the Rio Grande Valley area of central Socorro County that were either still wet or already running with runoff of the past several days. Water Canyon again flooded into the Escondida village and smaller levee or canal breaks were reported from Lemitar to Polvadera. Heaviest damage to roads, alfalfa fields and pepper crops occurred just south of Socorro when Brown Arroyo overtopped or breached at a bend or diversion point near Luis Lopez. Cleanup efforts the next several days were hampered by fresh deposits of sand and silt from repeating showers.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 28 to 31, 20064 deaths · 1 event
- Damaging Winds and Lightning Strike in New York, July 28, 20061 death · 1 injured · 52 kt wind · 5 events
- Heat in Pennsylvania, July 28, 20061 death · 1 event
- Hail and Damaging Winds in Michigan, July 28 to 29, 2006$817,000 · 4 in hail · 41 events
- Flooding and Hail in Massachusetts, July 28, 2006$304,000 · 50 kt wind · 18 events
- Flash Flooding in New York, July 28, 2006$450,000 · 5 events
- Hail and Damaging Winds in Georgia, July 28, 2006$205,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, July 28, 2006$148,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 28, 20062 injured · $55,000 · 1.75 in hail · 13 events
- Flash Flood in New Mexico, July 28, 2006$80,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 28 to 29, 2006$70,000 · 1 in hail · 3 events
- Damaging Wind in Mississippi, July 28, 2006$70,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522965.